MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT

ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Catalog Number RSP0616MFSN
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Stroke/CVA (1770); Perforation of Vessels (2135)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.Section d.2b: procode is lrc/pgw.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (220504a-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As part of the acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the very limited information contained in the complaint, since this adverse event requires medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is considered serious and reportable.Since there were reported malfunctions with acclarent navigation balloon dilation system and its component parts but the information was reported with little to no information on what the failure was (defective/faulty device, etc.), the file is coded as unknown failure.If the devices are returned they will be analyzed and tested, which may allow for the determination of a root cause for the failure/s.With the information available and without the complaint product available to be returned for analysis, the reported product issue documented in the complaint cannot be confirmed through functional evaluation and analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2024-00016, 3005172759-2024-00017, 3005172759-2024-00018, 3005172759-2024-00019, 3005172759-2024-00020, and 3005172759-2024-00021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that on (b)(6) 2022, during a balloon sinuplasty (bsp) procedure, the patient sustained an injury to her carotid artery that resulted in her suffering a catastrophic stroke.The reported devices used during the procedure were: a relieva tract balloon (rt1640a / 211202a-pc), two 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn), one from lot 220419a-pc and one from lot 220504a-pc, a disposable trudi probe 0-degree, 5in (tdp0005 / 210201b-pc), an acclarent balloon inflation device (bid30 / 96375250), and a trudi nav cable (tdnc001 / 211206c-pc) and the trudi navigation system.It is reported that the patient believed that the acclarent navigation balloon dilation system and its component parts, including any ai (artificial intelligence software) may have malfunctioned and failed to perform as intended during the procedure, and that as a result, the patient¿s carotid artery was injured.

Brand Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Common Device Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18962997
Report Number3005172759-2024-00021
Device Sequence Number20669836
Product Code LRC
UDI-Device Identifier10705031241015
UDI-Public10705031241015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2024
Device Catalogue NumberRSP0616MFSN
Device Lot Number220504A-PC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCLARENT BALLOON INFLATION DEVICE; TRUDI CABLE - 5PK
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale